Get your Health question answered in 3 easy steps

196 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having difficulty in ejaculation after taking paxil. Side effect?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1856 Questions
Question
I am 40 years old, male, and I weight 165 pounds. I am taking 40mg per day of Paxil. I began it about 6 days ago. I am experiencing the expected sexual side effect of difficulty ejaculating. In fact, it has XXXXXXX impossible for me to ejaculate via masterbation or sex with my wife (who I am very attracted to). My question is: if this continues, and I see no reason it wouldn't continue, what happens to the buildup of sperm in my testes? How does it get out? Do men taking paxil ever get relief from the pressure of sperm buildup? How long can one go between ejaculation in extreme cases on paxil?

Thank you.
Thu, 27 Dec 2012 in Men's Health
 
 
Answered by Dr. Ashish Mittal 42 minutes later
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Paxil contain paroxetine and it is frequently (around 20% cases) associated with anorgasmia (inability to get orgasm). It do not stop sperm production, which usually pass in urine.

Paxil is used for anxiety and depression. In cases of sexual side effects, it is slowly taper and stop. Then other medicines are started, which do not have sexual side effects like: Mirtazapine or Bupropion under psychiatrist supervision.


I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist